Alert archive / Georgia / Freeze Warnings in 2012

Freeze Warning 4, NWS Tallahassee, FL

December 21, 201216 counties in Florida; 26 counties in Georgia; 5 counties in Alabama

NWS Tallahassee, FL issued this freeze warning at Dec 21, 2012, 2:56 AM CST for 16 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Dec 22, 2012, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 21, 2012, 2:56 AM CST (08:56 UTC)
In effect from
Dec 22, 2012, 12:00 AM CST
Expired
Dec 22, 2012, 8:00 AM CST
In force
8 hr
Issued by
NWS Tallahassee, FL
All 47 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2012-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2012-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

376 
WWUS72 KTAE 210856
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
356 AM EST FRI DEC 21 2012


...FREEZE WARNING IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING AWAY FROM THE IMMEDIATE COAST...

...FREEZE WATCH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING AWAY FROM THE IMMEDIATE COAST...

.A COLD AIRMASS WILL SPILL INTO THE REGION ON TODAY IN THE WAKE
OF A FRONTAL PASSAGE. TEMPERATURES ARE EXPECTED TO DROP BELOW
FREEZING FOR 4 TO 6 HOURS AWAY FROM THE IMMEDIATE COAST LATE
FRIDAY NIGHT INTO SATURDAY MORNING. ANOTHER LIGHT FREEZE WILL BE
POSSIBLE SATURDAY NIGHT.

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-221400-
/O.UPG.KTAE.FZ.A.0004.121222T0600Z-121222T1400Z/
/O.NEW.KTAE.FZ.W.0004.121222T0600Z-121222T1400Z/
/O.NEW.KTAE.FZ.A.0005.121223T0600Z-121223T1300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...
HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...
MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN...
BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA...QUINCY...CHATTAHOOCHEE...
TALLAHASSEE...SPRING HILL...MONTICELLO...MADISON...GREENVILLE...
SWEETWATER...CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY...
FREEPORT...SANTA ROSA BEACH...PANAMA CITY...PARKER...
PORT SAINT JOE...APALACHICOLA...CARRABELLE...SOPCHOPPY...
SAINT MARKS...KEATON BEACH...STEINHATCHEE...SUWANNEE...
GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...
MORGAN...EDISON...LEARY...DAWSON...ALBANY...LEESBURG...
SMITHVILLE...SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA...
DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA...PELHAM...
MOULTRIE...ADEL...SPARKS...NASHVILLE...DONALSONVILLE...
BAINBRIDGE...CAIRO...THOMASVILLE...QUITMAN...VALDOSTA...LAKELAND
356 AM EST FRI DEC 21 2012 /256 AM CST FRI DEC 21 2012/

...FREEZE WARNING IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 9 AM
EST /8 AM CST/ SATURDAY...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 9 AM
EST /8 AM CST/ SATURDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED.
THIS FREEZE WATCH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING.

* TEMPERATURE...26 TO 32 DEGREES FRIDAY AND SATURDAY NIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

CAMP
4 follow-up statements
767 
WWUS72 KTAE 211858
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
158 PM EST FRI DEC 21 2012

...FREEZE WARNING REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING AWAY FROM THE IMMEDIATE COAST...

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING AWAY FROM THE IMMEDIATE COAST...

.A COLD AIRMASS WILL CONTINUE TO OVERSPREAD THE REGION INTO 
SATURDAY. TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING FOR 4
TO 7 HOURS AWAY FROM THE IMMEDIATE COAST LATE FRIDAY NIGHT INTO
SATURDAY MORNING. LONGEST DURATIONS WILL OCCUR ACROSS THE
SOUTHEAST BIG BEND. ANOTHER LIGHT FREEZE WILL BE LIKELY SATURDAY
NIGHT.

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-221015-
/O.CON.KTAE.FZ.W.0004.121222T0600Z-121222T1400Z/
/O.CON.KTAE.FZ.A.0005.121223T0600Z-121223T1300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...
HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...
MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN...
BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA...QUINCY...CHATTAHOOCHEE...
TALLAHASSEE...SPRING HILL...MONTICELLO...MADISON...GREENVILLE...
SWEETWATER...CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY...
FREEPORT...SANTA ROSA BEACH...PANAMA CITY...PARKER...
PORT SAINT JOE...APALACHICOLA...CARRABELLE...SOPCHOPPY...
SAINT MARKS...KEATON BEACH...STEINHATCHEE...SUWANNEE...
GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...
MORGAN...EDISON...LEARY...DAWSON...ALBANY...LEESBURG...
SMITHVILLE...SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA...
DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA...PELHAM...
MOULTRIE...ADEL...SPARKS...NASHVILLE...DONALSONVILLE...
BAINBRIDGE...CAIRO...THOMASVILLE...QUITMAN...VALDOSTA...LAKELAND
158 PM EST FRI DEC 21 2012 /1258 PM CST FRI DEC 21 2012/

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/
TO 9 AM EST /8 AM CST/ SATURDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

* TEMPERATURE...23 TO 32 DEGREES FRIDAY NIGHT AND 27 TO 32 DEGREES
  ON SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

BLOCK
470 
WWUS72 KTAE 220243
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
943 PM EST FRI DEC 21 2012

...A FREEZE WARNING REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING AWAY FROM THE IMMEDIATE COAST...

...A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING AWAY FROM THE IMMEDIATE COAST...

.A MUCH COLDER AIRMASS WILL CONTINUE TO OVERSPREAD THE REGION
TONIGHT INTO SATURDAY. TEMPERATURES ARE EXPECTED TO DROP BELOW
FREEZING FOR 4 TO 8 HOURS AWAY FROM THE IMMEDIATE COAST LATE
FRIDAY NIGHT INTO SATURDAY MORNING. THE LONGEST DURATIONS WILL
OCCUR ACROSS THE SOUTHEASTERN BIG BEND WHERE TEMPERATURES MAY
BRIEFLY REACH OR DROP BELOW HARD FREEZE LEVELS. ANOTHER LIGHT
FREEZE IS EXPECTED ON SATURDAY NIGHT.

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-221400-
/O.CON.KTAE.FZ.W.0004.121222T0600Z-121222T1400Z/
/O.CON.KTAE.FZ.A.0005.121223T0600Z-121223T1300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...
HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...
MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN...
BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA...QUINCY...CHATTAHOOCHEE...
TALLAHASSEE...SPRING HILL...MONTICELLO...MADISON...GREENVILLE...
SWEETWATER...CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY...
FREEPORT...SANTA ROSA BEACH...PANAMA CITY...PARKER...
PORT SAINT JOE...APALACHICOLA...CARRABELLE...SOPCHOPPY...
SAINT MARKS...KEATON BEACH...STEINHATCHEE...SUWANNEE...
GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...
MORGAN...EDISON...LEARY...DAWSON...ALBANY...LEESBURG...
SMITHVILLE...SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA...
DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA...PELHAM...
MOULTRIE...ADEL...SPARKS...NASHVILLE...DONALSONVILLE...
BAINBRIDGE...CAIRO...THOMASVILLE...QUITMAN...VALDOSTA...LAKELAND
943 PM EST FRI DEC 21 2012 /843 PM CST FRI DEC 21 2012/

...A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/
TO 9 AM EST /8 AM CST/ SATURDAY...

...A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

* MINIMUM TEMPERATURES...24 TO 28 DEGREES AWAY FROM THE COAST
  TONIGHT...AND 28 TO 32 DEGREES NEAR THE COAST. LOWS 27 TO 32
  DEGREES AWAY FROM THE IMMEDIATE COAST ON SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

17-GOULD
585 
WWUS72 KTAE 220804
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
304 AM EST SAT DEC 22 2012

...A FREEZE WARNING REMAINS IN EFFECT THROUGH 9 AM EST THIS
MORNING AWAY FROM THE IMMEDIATE COASTLINE...

...A FREEZE WARNING IS NOW IN EFFECT FROM LATE SATURDAY EVENING
THROUGH SUNDAY MORNING...

.TEMPERATURES THIS MORNING WILL CONTINUE TO COOL BELOW FREEZING
OVER MUCH OF THE AREA AS A COLDER AIR MASS SETTLES INTO THE REGION
IN THE WAKE OF A STRONG COLD FRONT. WHILE MANY AREAS ARE LIKELY TO
SEE A FREEZE...LOCATIONS WITHIN A FEW MILES OF THE COAST SHOULD
HAVE MORNING LOWS THAT ARE ABOVE 32 DEGREES. AS HIGH PRESSURE
SETTLES OVER FLORIDA TONIGHT...CALM WINDS AND CLEAR SKIES WILL SET
THE STAGE FOR ANOTHER COLD NIGHT. ANOTHER LIGHT FREEZE APPEARS
LIKELY ACROSS THE AREA. THE COLDEST LOWS TONIGHT WILL BE IN THE
INTERIOR FLORIDA BIG BEND AND SUWANNEE RIVER AREA...WHERE
TEMPERATURES MAY APPROACH THE MID 20S BRIEFLY AROUND DAYBREAK.

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-222100-
/O.UPG.KTAE.FZ.A.0005.121223T0600Z-121223T1300Z/
/O.NEW.KTAE.FZ.W.0005.121223T0400Z-121223T1400Z/
/O.CON.KTAE.FZ.W.0004.000000T0000Z-121222T1400Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...
HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...
MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN...
BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA...QUINCY...CHATTAHOOCHEE...
TALLAHASSEE...SPRING HILL...MONTICELLO...MADISON...GREENVILLE...
SWEETWATER...CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY...
FREEPORT...SANTA ROSA BEACH...PANAMA CITY...PARKER...
PORT SAINT JOE...APALACHICOLA...CARRABELLE...SOPCHOPPY...
SAINT MARKS...KEATON BEACH...STEINHATCHEE...SUWANNEE...
GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...
MORGAN...EDISON...LEARY...DAWSON...ALBANY...LEESBURG...
SMITHVILLE...SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA...
DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA...PELHAM...
MOULTRIE...ADEL...SPARKS...NASHVILLE...DONALSONVILLE...
BAINBRIDGE...CAIRO...THOMASVILLE...QUITMAN...VALDOSTA...LAKELAND
304 AM EST SAT DEC 22 2012 /204 AM CST SAT DEC 22 2012/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST /8 AM CST/
THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 11 PM EST /10 PM CST/ THIS
EVENING TO 9 AM EST /8 AM CST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM EST /10 PM CST/ THIS
EVENING TO 9 AM EST /8 AM CST/ SUNDAY. THE FREEZE WATCH IS NO
LONGER IN EFFECT. 

* TEMPERATURE: LOWS 26 TO 32 DEGREES THIS MORNING. LOWS TONIGHT
  25 TO 28 DEGREES IN THE INTERIOR FLORIDA BIG BEND...AND 27 TO 32
  DEGREES ELSEWHERE.

* HOURS BELOW FREEZING: 8 TO 10 HOURS TONIGHT IN MOST SPOTS. 6 TO
  8 HOURS CLOSER TO THE COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

08-LAMERS
878 
WWUS72 KTAE 221409
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
909 AM EST SAT DEC 22 2012

...A FREEZE WARNING IS NOW IN EFFECT FROM LATE SATURDAY EVENING
THROUGH SUNDAY MORNING...

.AS HIGH PRESSURE SETTLES OVER FLORIDA TONIGHT...CALM WINDS AND
CLEAR SKIES WILL SET THE STAGE FOR ANOTHER COLD NIGHT. ANOTHER
LIGHT FREEZE APPEARS LIKELY ACROSS THE AREA. THE COLDEST LOWS
TONIGHT WILL BE IN THE INTERIOR FLORIDA BIG BEND AND SUWANNEE
RIVER AREA...WHERE TEMPERATURES MAY APPROACH THE MID 20S BRIEFLY
AROUND DAYBREAK.

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-222100-
/O.EXP.KTAE.FZ.W.0004.000000T0000Z-121222T1400Z/
/O.CON.KTAE.FZ.W.0005.121223T0400Z-121223T1400Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...
HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...
MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN...
BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA...QUINCY...CHATTAHOOCHEE...
TALLAHASSEE...SPRING HILL...MONTICELLO...MADISON...GREENVILLE...
SWEETWATER...CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY...
FREEPORT...SANTA ROSA BEACH...PANAMA CITY...PARKER...
PORT SAINT JOE...APALACHICOLA...CARRABELLE...SOPCHOPPY...
SAINT MARKS...KEATON BEACH...STEINHATCHEE...SUWANNEE...
GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...
MORGAN...EDISON...LEARY...DAWSON...ALBANY...LEESBURG...
SMITHVILLE...SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA...
DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA...PELHAM...
MOULTRIE...ADEL...SPARKS...NASHVILLE...DONALSONVILLE...
BAINBRIDGE...CAIRO...THOMASVILLE...QUITMAN...VALDOSTA...LAKELAND
909 AM EST SAT DEC 22 2012 /809 AM CST SAT DEC 22 2012/

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM EST /10 PM CST/
THIS EVENING TO 9 AM EST /8 AM CST/ SUNDAY...

* TEMPERATURE: LOWS TONIGHT 25 TO 28 DEGREES IN THE INTERIOR
  FLORIDA BIG BEND...AND 27 TO 32 DEGREES ELSEWHERE.

* HOURS BELOW FREEZING: 8 TO 10 HOURS TONIGHT IN MOST SPOTS. 6 
  TO 8 HOURS CLOSER TO THE COAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

GODSEY

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Dec 20, 5:39 PM CST, 9 hours 17 minutes earlier.

Area forecast discussion, Dec 20, 5:39 PM CST, 9 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
639 PM EST Thu Dec 20 2012

...Gale conditions expected late this afternoon and tonight over
the Gulf...

.NEAR TERM [through tonight]...
Main focus for prefrontal convection has shifted area of shallow
showers/embedded supercells across the ern Big Bend and finally
out of CWA this evening. A few showers will linger in the wake of
this activity over parts of the ern FL Bend and south-central GA until
air mass is finally scoured by cold front now moving into central
GA the FL Big Bend region. Temperatures will be noticeably cooler
in the wake of this front with brisk northwest winds as observed
across the wrn FL panhandle and central AL. The combination of
cold air advection and moderate to strong nw winds will drop
minimum apparent temps (wind chill) into the low to mid 30s west
of the Apalachicola river by morning.

Only real adjustment to evening update is to clean up behind early
evening tstms and adjust PoPs/Wx accordingly.  Have left temp
forecasts alone tonight with most sites dipping into the lower 30s
over wrn counties to the upper 30s near the coast and into
s-central GA.

&&

.SHORT TERM [6 AM Friday Morning Through Sunday]...
No pops through this period. As noted above, a much colder and drier
airmass will spill into the region in the wake of the cold front.
Strong CAA should hold high temperatures in the mid to upper 50s for
Friday afternoon, along with breezy and gusty northwest winds but
likely below advisory criteria. A freeze appears likely for all
areas away from the immediate coast for Friday night. Most areas
will see temperatures fall into the upper 20s. However, a few mid
20s in normally colder locations will be possible if winds are able
to fully decouple. At this time, with the sfc high expected to be
centered just west of the forecast area, a widespread hard freeze
does not seem likely. With the confidence in the freeze increasing
for Friday night, will issue a freeze watch for the entire CWA with
the morning package.

On Sat, heights will continue to rise further in wake of departing
trough and surface high in vicinity. So the airmass will begin to
slowly modify, allowing temperatures to reach back to near 60
degrees. However with calm winds, a freeze looks likely away from
the coast again on Sat night. On Sunday, with surface high to our
east and veering winds, max temps rise to the low to mid 60s.

&&

.LONG TERM [Sunday Night through Thursday]...
The extended portion of the forecast will begin with a low-level
anticyclone centered over the Southeast US, and relatively zonal
flow aloft. The general evolution being portrayed by the global
models is for a fast-moving, progressive shortwave trough to eject
ENE from the Rockies into the Great Lakes in the early part of next
week, with a much more powerful wave digging through the Western US
and into the southern Plains by mid-week. Operational runs of the
ECMWF and GFS have yet to show much consistency on the details, but
the overall trends are relatively similar. This suggests we will see
a period of return flow, with gradually increasing PoPs from Monday
to Wednesday. The ensemble means (and operational runs) still show a
cold front passage around 00z Thursday (+/- 12 hrs), with cooler air
arriving thereafter. Thunderstorms were added to the forecast on
Wednesday as that seems to be the favored time for the approach of
the cold front for now. Model consistency may not improve until this
weekend when the blocking pattern in the NE Pacific begins to break
down and the aforementioned wave begins to move onshore.

&&

.AVIATION [Beginning 00Z Friday]...
Sites holding MVFR conditions in showers ahead of cold front will
improve as front clears low clouds/showers out. VFR conditions
should be prevalent for the rest of tonight and Friday. Winds will
remain brisk out of the northwest through the period, and become
gusty during the day tomorrow.

&&

.MARINE...
A strong cold front will move across the ern coastal waters into
tonight bringing with it hazardous marine conditions. Increasing
southerly flow ahead of the front brought advisory conditions to the
western and central waters this morning, and then to the eastern
waters late this afternoon. Very strong westerly flow following the
frontal passage, with frequent gusts to gale force expected over the
western and central waters through tonight. With frontal passage
over the western waters occurring this afternoon, Gale Warning
commences there at 21z, spreading to the central waters by 00z.
Chances for frequent gusts to gale force over the far eastern waters
appear lower, so only a small craft advisory for these marine zones.
Winds and seas will slowly subside into the weekend, possibly not
dropping below headline criteria until Saturday afternoon.

The strong winds will likely yield surf up to 5 feet this afternoon
into Friday for panhandle beaches, so will go with a high risk of
rip currents for these locations...altho next shift may choose to
drop it with eve package.

&&

.FIRE WEATHER...
Much cooler and drier air will rush into the region behind the
strong cold front tonight. This will result in much lower afternoon
relative humidities and expected red flag conditions across
Southeast Alabama and the Florida Big Bend and Panhandle on Friday.
If ERCs are not quite high enough over North Florida, may have to
re-examine the warning for parts of Florida.

&&

.HYDROLOGY...
Todays storm system is expected to bring a half inch to inch of
rainfall on average. We will see additional minor rises, but in no
case are action stages expected to be reached.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   37  57  27  60  29 / 40   0   0   0   0
Panama City   40  58  36  59  43 / 10   0   0   0   0
Dothan        33  56  28  59  34 / 10   0   0   0   0
Albany        33  55  27  59  31 / 20   0   0   0   0
Valdosta      37  55  27  58  29 / 60   0   0   0   0
Cross City    40  58  26  60  27 / 80   0   0   0   0
Apalachicola  41  58  34  58  43 / 30   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH from late Friday night through Saturday morning
     for Calhoun-Central Walton-Coastal Bay-Coastal Dixie-
     Coastal Franklin-Coastal Gulf-Coastal Jefferson-Coastal
     Taylor-Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland
     Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-Inland
     Taylor-Inland Wakulla-Inland Walton-Jackson-Lafayette-
     Leon-Liberty-Madison-South Walton-Washington.
     RED FLAG WARNING from 11 AM EST /10 AM CST/ to 7 PM EST /6 PM
     CST/ Friday for Calhoun-Central Walton-Coastal Bay-
     Coastal Dixie-Coastal Franklin-Coastal Gulf-Coastal
     Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-
     Inland Bay-Inland Dixie-Inland Franklin-Inland Gulf-
     Inland Jefferson-Inland Taylor-Inland Wakulla-Inland
     Walton-Jackson-Lafayette-Leon-Liberty-Madison-South
     Walton-Washington.
GA...FREEZE WATCH from late Friday night through Saturday morning
     for Baker-Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-
     Cook-Decatur-Dougherty-Early-Grady-Irwin-Lanier-Lee-
     Lowndes-Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-
     Thomas-Tift-Turner-Worth.
AL...FREEZE WATCH from late Friday night through Saturday morning
     for Coffee-Dale-Geneva-Henry-Houston.
     RED FLAG WARNING from Noon to 5 PM CST Friday for Coffee-Dale-
     Geneva-Henry-Houston.
GM...SMALL CRAFT ADVISORY until 7 AM EST Friday for Apalachee Bay
     or Coastal Waters From Keaton Beach to Ochlockonee River
     Fl out to 20 Nm-Coastal waters from Suwannee River to
     Keaton Beach out 20 NM.
     SMALL CRAFT ADVISORY until 7 PM EST this evening for Coastal
     Waters From Ochlockonee River to Apalachicola Fl out to
     20 Nm-Waters from Suwannee River to Apalachicola FL from
     20 to 60 NM.
     GALE WARNING until 7 AM EST Friday for Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Waters
     from Suwannee River to Apalachicola FL from 20 to 60 NM.
     GALE WARNING until 7 AM EST Friday for Coastal waters from
     Apalachicola to Destin FL out 20 NM-Waters from
     Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM/AVIATION...Evans
EVERYTHING ELSE...Block
Hazardous weather outlook, Dec 20, 7:58 PM CST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
858 PM EST THU DEC 20 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-211200-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
858 PM EST THU DEC 20 2012 /758 PM CST THU DEC 20 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...
HAZARDOUS WINDS AND SEAS ARE EXPECTED OVER THE MARINE AREAS
THROUGH TONIGHT WITH FREQUENT GALE FORCE GUSTS. A GALE WARNING IS
IN EFFECT FOR PORTIONS OF THE MARINE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
LIGHT FREEZES WILL BE POSSIBLE FRIDAY AND SATURDAY NIGHTS.
HAZARDOUS CONDITIONS OVER THE COASTAL WATERS WILL CONTINUE THROUGH
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

DVD/CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 2:56 AM CSTFreeze WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more23 hr
Dec 21, 3:24 AM CSTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more15 hr
Dec 21, 3:35 AM CSTSmall Craft AdvisoryTAE26 hr

Nearby

Freeze Warnings in Georgia, 2012Freeze Warnings in Florida, 2012Freeze Warnings in Alabama, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.